MAUDE Adverse Event Report: ZIMMER BIOMET, INC. FEMORAL NAIL RETRO; PROSTHESIS, TRAUMA

ZIMMER BIOMET, INC. FEMORAL NAIL RETRO; PROSTHESIS, TRAUMA
Catalog Number 14-444342
Medical Device Problem Codes Difficult to Insert (1316); Activation, Positioning or Separation Problem (2906)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/11/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Concomitant medical products: part#14-442019 lot#unk.Part#14-442021 lot#unk.Part#14-442088 lot#unk.Part#29407 lot#unk.Product has been received by zimmer biomet and the investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
It has been reported patient underwent surgery approximately three (3) weeks ago.While doctor was inserting nail, the nail came off of the inserter jig.Doctor extracted nail, attempted to reattach it, and it came off again.Doctor then screwed the core lock all the way down hoping it would create more room for the connecting bolt, but the nail still would not attach properly to the jig.Sales rep brought a second set of instruments into the room to see if there was a possible problem with the bolt or jig.He tried using the second set of instruments and the nail would still not attach properly.Doctor ended up using a different nail and it had attached perfectly and was able to be implanted.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.Upon reassessment of the reported event, it was determined to be not reportable.The initial report was forwarded in error and should be voided.
 
Event or Problem Description
No further event information available at the time of this report.

Brand Name
FEMORAL NAIL RETRO
Common Device Name
PROSTHESIS, TRAUMA
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
warsaw IN 46582
MDR Report Key10025601
Report Number0001825034-2020-01870
Device Sequence Number16878191
Product Code HSB
UDI-Device Identifier00888480166993
UDI-Public(01)00888480166993
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K072161
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,health profession
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/08/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number14-444342
Device Lot Number582190
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/20/2020
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 04/13/2020
Supplement Date Received by Manufacturer09/02/2020
Initial Report FDA Received Date05/05/2020
Supplement Report FDA Received Date09/09/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
NI
Patient Sequence Number1
Patient Age37 YR